Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
strato

considering starting accutane. currently on benzyl peroxide.

I'm currently on the acne.org regimen and it's working, but I'm not satisfied enough. My forehead just exploded and got 4 whiteheads overnight - that's it.

I'm planning on doing the acne.org regimen and accutane simultaneously, and later drop the benzyl peroxide.

Can I get an intial breakout from accutane although I'm on the bp regimen already which is keeping the bottom of my face pretty clear?

Share this post


Link to post
Share on other sites

There is a good chance you will still get the IB. But some people do not get one at all, you may be the lucky few. Im finishing up my first month of Accutane, and had my IB 2nd and 3rd weeks, and after that my face has calmed down, and has cleared up, but not totally.

Share this post


Link to post
Share on other sites

Seriously, don't take accutane unless your acne is causing you to not be able to live your life.

It damages your body, permanently.

Oil prevents dryness, accutane destroys oil glands. Longterm affect=dry unhealthy looking skin, I would much rather be a giant zit.

I hate having to apply moisturizer every day.

10 months post accutane.

Share this post


Link to post
Share on other sites

Honestly, just don't take accutane... I know that acne is extremely hard to deal with, as I have had to deal with it for the past 6 years. But let me tell you something-- I went on accutane three years ago and I still have to deal with many side effects (permanent dry skin, permanent joint pain, anxiety, dry scalp, thinned hair)... I'm not trying to scare you, I am just sharing my story so that you will make a more informed decision. Check out some of the FDA's meetings on accutane and check out some studies... you will be suprised to find that accutane isn't the "miracle-drug" that many on acne.org claim it to be. My philosophy-- acne is something that all teenagers experience-- some have it worse than others--- learn to accept it. Taking a chemotherapy agent to rid yourself of acne is not safe and the potential side effects always outweigh the benefits of the drug (except if you are currently suicidal as a result of your acne). Make an informed decision... do some research (apart from looking at acne.org forums).

Share this post


Link to post
Share on other sites

Hey. i just finish my 5 month accutane course and it wasnt that bad. I was using the regimen for about 3 months and my face was completely clear, but i still had body acne. On accutane i never had an IB and i think i have the regimen to thank. But their are ppl that had a much worse experience than i had.

Share this post


Link to post
Share on other sites

I had an IB when I started accutane, and I started right after a 6 week course of twice weekly, facials, blue/red light treatment, peels and extractions. Plus using good home care products. So my skin should have been pretty cleaned out. I think it's just luck of the draw.

Share this post


Link to post
Share on other sites

I'm 1 year post accutane and it was the best decision I've ever made in my life. To 13owman, I feel sorry for you, but don't pretend it'll happen to everyone because honestly It doesn't and my skin is looking healthier than ever so I don't know what the hell you're talking about. To Strato, the choice is yours. You can either deal with this shit for god knows how long, or you can either take accutane and be in the 99% majority who end up with clear skin an no permanent side effects. The choice was easy for me. And again, dont forget that someone who had a bad experience will most likely end up on this site warning people, while someone who had a very positive experience will just live his/her life once done with accutane

Edited by LaChesis

Share this post


Link to post
Share on other sites

Thanks for the replies. I have an appointment with my derm in a week. I will ask for accutane.

As for the side effects, I will just try to listen to my body. I can always cancel the course.

Q: When I first go see the derm, will she give me the prescription on the same day? I know there are blood tests to be taken, but I don't want to waste any more time.

Also, I weight about 165lbs (75kg) and I'm about 9'9. What do you think is the best amount of mgs to start? 40?

Edited by strato

Share this post


Link to post
Share on other sites

hey man, I'm on accutane right now. I'm a 19 year old male, about 6'4 215. I'm on my 5th month of accutane and I think it was a good decision for me to go on it. I did everything before I went on accutane.. antibiotics, BP, SA, retin-a, every other topical you can think of.. never any long term results.

Anyway, you're 165lbs, 75kg, so for your first month I think 40mg is good. You will prob be bumped up to 60mg or 80mg for your 2nd month.

Not to make you nervous, but I did get an IB.. but it is worth it man.. I maybe get one spot a week now, and I have two more months left (all of month 5 and month 6) to rid myself of any future acne (hopefully) You might not even get an ib.. the side effects I have right now are dry lips, dry skin, i get a rash every once in awhile on my arms but I just have to remember to moisturize my arms and I don't get them, and sometimes my eyes get dry so I have to put eyedrops in.

You also should look for outside opinions on accutane. Think about it, this is an acne website and if you took accutane and your acne never came back you probably wouldn't spend a lot of time on this site. If you still had problems with acne or with side effects relating to accutane you would be much more likely to come back and post on this site. I'm not saying there isnt a risk you will have long term side effects, just trying to put it into perspective. You can look at my accutane log (there is a link in my signature) to see how I was doing throughout different parts of my accutane course.

Oh -- and I would NOT take BP during my accutane course. Risk getting even dryer and possible causing red spots. Might also be smart to get a blood test done a few days before your derm visit that way when you go in you can literally get your accutane that day if your dr prescribes it for you (assuming youre a dude .. its a bit more complicated if youre a girl)

Edited by halifax

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×